Alert archive / Washington / River Flood Warnings in 2008

River Flood Warning 16, NWS Spokane, WA

May 21, 2008Ferry County, Washington

NWS Spokane, WA issued this river flood warning at May 21, 2008, 1:01 PM PDT for Ferry County, Washington. It took effect at May 21, 2008, 4:17 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 21, 2008, 1:01 PM PDT (20:01 UTC)
In effect from
May 21, 2008, 4:17 PM PDT
Expired
May 21, 2008, 8:21 PM PDT
In force
4 hr
Issued by
NWS Spokane, WA
Flood severity
Minor

County Ferry County, WA

The radar

The Spokane radar (KOTX), 110 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.60 ft at May 21, 2008, 2:00 PM PDT.

actionminormoderate161718192005/2105/2205/23
Action stage
17.5 ft
Minor stage
18.5 ft
Moderate stage
19.5 ft
Major stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS46 KOTX 212001
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
101 PM PDT WED MAY 21 2008

...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY

A COMBINATION OF SNOW MELT FROM THE WARM WEATHER OVER THE WEEKEND AND
RAIN OVERNIGHT...WILL PUSH THE KETTLE RIVER NEAR FERRY TO FLOOD STAGE
LATE THIS AFTERNOON AND EARLY THIS EVENING.


NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX

WAC019-220800-
/O.NEW.KOTX.FL.W.0016.080521T2317Z-080522T0800Z/
/FRYW1.1.RS.080521T2317Z.080522T0000Z.080522T0100Z.NO/
101 PM PDT WED MAY 21 2008

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KETTLE RIVER NEAR FERRY.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO THE FLOOD STAGE OF 
  18.5 FEET LATE THIS AFTERNOON. THE CREST WILL LIKELY BE AROUND
  5 PM. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS
  EVENING...AND CONTINUE FALLING THROUGH TOMORROW. THE RIVER WILL
  FALL BELOW THE ACTION STAGE OF 17.5 FEET BY THURSDAY EVENING.
* AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6.

$$
3 follow-up statements
000 
WGUS86 KOTX 212018
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
118 PM PDT WED MAY 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  
  KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY
  SPOKANE RIVER AT SPOKANE AFFECTING KOOTENAI AND SPOKANE COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...

  COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE 
  COUNTIES
  COEUR DALENE LAKE AT COEUR DALENE AFFECTING BENEWAH AND KOOTENAI
  COUNTIES
  MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY
  ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE 
  COUNTIES

THE ARRIVAL OF COOLER WEATHER OVER THE INLAND NORTHWEST HAS LED TO
A DECREASE IN THE RATE OF HIGH ELEVATION SNOWMELT. MANY OF THE 
RIVERS IN THE REGION HAVE CRESTED AND ARE FALLING...BUT LEVELS ON
LAKE COEUR DALENE...THE SPOKANE RIVER...AND THE ST JOE RIVER NEAR
ST MARIES WILL CONTINUE TO RISE AS WATER FLOWS INTO LAKE COEUR 
DALENE. COOL WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK...BUT 
WATER LEVELS WILL REMAIN HIGH THROUGH THE END OF THE MONTH ON 
LAKE COEUR DALENE AND ON THE SPOKANE RIVER.

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX

IDC009-079-220818-
/O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/
/SJMI1.2.SM.080517T1733Z.080522T0000Z.000000T0000Z.NO/
118 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE ST JOE RIVER AT ST MARIES
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 36.9 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 32.5 FEET 
* FORECAST...THE RIVER WILL RISE TO NEAR 37.0 FEET LATE THIS AFTERNOON 
  AND THIS EVENING. THE RIVER WILL BEGIN TO FALL EARLY THURSDAY MORNING...
  THE RIVER WILL REMAIN ABOVE THE FLOOD STAGE OF 32.5 FEET THROUGH AT 
  LEAST THE END OF THE MONTH.
* AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS
  ST JOE RIVER ROAD MAY BE INUNDATED.

$$

IDC009-055-220818-
/O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/
/COEI1.1.SM.080520T1913Z.080524T0000Z.000000T0000Z.NO/
118 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE COEUR DALENE LAKE AT COEUR DALENE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 AM WEDNESDAY THE STAGE WAS 2134 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2133 FEET 
* FORECAST...THE LAKE LEVEL WILL CONTINUE RISING TO NEAR 2135 FEET BY 
  FRIDAY AFTERNOON. THE LAKE LEVEL WILL SLOWLY RECEDE OVER THE 
  WEEKEND AND INTO NEXT WEEK...BUT THE LAKE WILL LIKELY REMAIN ABOVE
  THE FLOOD LEVEL OF 2133 FEET THROUGH THE END OF MAY.
* THERE MAY BE SPECIAL BOATER REGULATIONS IN EFFECT ON THE LAKE
  SINCE THE WATER IS SO HIGH. BOATERS SHOULD CHECK WITH LOCAL 
  AUTHORITIES BEFORE GOING ONTO THE WATER.


$$

IDC055-079-220818-
/O.CON.KOTX.FL.W.0001.000000T0000Z-080523T2110Z/
/CTLI1.1.SM.080516T2349Z.080519T1745Z.080523T1510Z.NO/
118 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE COEUR DALENE RIVER AT CATALDO
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 44.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 43.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL...AND WILL FALL BELOW 
  THE FLOOD STAGE OF 43 FEET BY FRIDAY MORNING.
* AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF 
  BASEMENTS. CCC ROAD WILL BEGIN TO BE FLOODED NEAR THE MENNONITE 
  CHURCH.

$$

WAC019-220800-
/O.CON.KOTX.FL.W.0016.080521T2317Z-080522T0800Z/
/FRYW1.1.RS.080521T2317Z.080522T0000Z.080522T0300Z.NO/
118 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE KETTLE RIVER NEAR FERRY
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 18.4 FEET 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO THE FLOOD STAGE OF 
  18.5 FEET LATE THIS AFTERNOON. THE CREST WILL LIKELY BE AROUND
  5 PM. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS
  EVENING...AND CONTINUE FALLING THROUGH TOMORROW. THE RIVER WILL
  FALL BELOW THE ACTION STAGE OF 17.5 FEET BY THURSDAY EVENING.
* AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6.

$$

IDC021-220817-
/O.CON.KOTX.FL.W.0006.000000T0000Z-080525T1818Z/
/EASI1.1.SM.080519T0207Z.080521T1000Z.080525T1218Z.NR/
118 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE MOYIE RIVER AT EASTPORT
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 9.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET 
* FORECAST...THE RIVER IS FORECAST TO REMAIN ABOVE THE FLOOD 
  STAGE OF 9 FEET THROUGH SATURDAY NIGHT.
* AT 10.0 FEET...SEVERAL HOMES ARE FLOODED ON U.S. 95 SOUTH OF 
  EASTPORT. FLOODING OCCURS ON PORTIONS OF MEADOW CREEK ROAD BETWEEN 
  EASTPORT AND MEADOW CREEK.

$$

IDC055-WAC063-220817-
/O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/
/SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/
118 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE SPOKANE RIVER AT SPOKANE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 27.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.4 FEET BY 
  FRIDAY AFTERNOON.  THE RIVER IS EXPECTED TO REMAIN ABOVE THE 
  FLOOD STAGE OF 27 FEET THROUGH AT LEAST THE END OF MAY.
* AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG
  HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN 
  THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE.

$$
000 
WGUS86 KOTX 220318
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
818 PM PDT WED MAY 21 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
WASHINGTON...

  MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY
  OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
WASHINGTON..
  LAKE COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES
  COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE 
  COUNTIES
  SPOKANE RIVER AT SPOKANE AFFECTING KOOTENAI AND SPOKANE COUNTIES
  ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES

...COOLER TEMPERATURES HAVE SLOWED SNOWMELT RUNOFF CONSIDERABLY 
ACROSS THE INLAND NORTHWEST. MANY RIVERS HAVE CRESTED OR WILL
CREST LATER TONIGHT. EXCEPTIONS ARE THE ST JOE RIVER AT ST MARIES...
AND THE SPOKANE RIVER AT SPOKANE WHERE WATER LEVELS WILL CONTINUE
TO RISE THE REMAINDER OF THE WEEK DUE TO RISING LEVELS OF LAKE 
COEUR DALENE.  THE COOL WEATHER PATTERN WILL CONTINUE THROUGH THE 
END THE WEEK...BUT WATER LEVELS WILL REMAIN AT OR ABOVE FLOOD STAGE 
FOR LAKE COEUR DALENE AND THE SPOKANE RIVER THROUGH THE END OF MAY.

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX

IDC009-079-221518-
/O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/
/SJMI1.2.SM.080517T1733Z.080522T0600Z.000000T0000Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE ST JOE RIVER AT ST MARIES
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 36.9 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 32.5 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.0 FEET BY 
  TONIGHT...BEFORE IT BEGINS TO SLOWLY RECEDE ON THURSDAY. THE RIVER
  WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY.
* AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS
  ST JOE RIVER ROAD MAY BE INUNDATED.

$$

IDC009-055-221518-
/O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/
/COEI1.1.SM.080520T1913Z.080524T0000Z.000000T0000Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  LAKE COEUR DALENE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 2134.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2133 FEET 
* FORECAST...THE LAKE ELEVATION WILL CONTINUE RISING TO NEAR 2135 FEET BY 
  FRIDAY AFTERNOON...BEFORE SLOWLY RECEDING EARLY NEXT WEEK. THE LAKE
  ELEVATION WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY.

$$

IDC055-079-221518-
/O.CON.KOTX.FL.W.0001.000000T0000Z-080523T2110Z/
/CTLI1.1.SM.080516T2349Z.080519T1745Z.080523T1510Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE COEUR DALENE RIVER AT CATALDO
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 44.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 43.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND IS FORECAST
  TO FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF 
  BASEMENTS. CCC ROAD WIL BEGIN TO BE FLOODED NEAR THE MENNONITE 
  CHURCH.

$$

IDC021-221518-
/O.EXT.KOTX.FL.W.0006.000000T0000Z-080525T1818Z/
/EASI1.1.SM.080519T0207Z.080521T1000Z.080525T1218Z.NR/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE MOYIE RIVER AT EASTPORT
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 9.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET 
* FORECAST...THE RIVER IS FORECAST TO REMAIN ABOVE FLOOD STAGE
  THROUGH AT LEAST SATURDAY NIGHT. 
* AT 10.0 FEET...SEVERAL HOMES ARE FLOODED ON U.S. 95 SOUTH OF 
  EASTPORT. FLOODING OCCURS ON PORTIONS OF MEADOW CREEK ROAD BETWEEN 
  EASTPORT AND MEADOW CREEK.

$$

WAC047-221517-
/O.EXT.KOTX.FL.W.0017.080522T0400Z-080522T1800Z/
/TONW1.1.SM.080522T0400Z.080522T0600Z.080522T1200Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE OKANOGAN RIVER NEAR TONASKET
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 15.0 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER IS FORECAST TO RISE NEAR 15.1 FEET EARLY 
  TONIGHT AND REMAIN NEAR FLOOD STAGE THROUGH THURSDAY MORNING 
  BEFORE SLOWLY RECEDING. 
* AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN 
  OROVILLE AND TONASKET.

$$

IDC055-WAC063-221517-
/O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/
/SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE SPOKANE RIVER AT SPOKANE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 27.9 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.4 FEET BY 
  FRIDAY AFTERNOON. THE RIVER SHOULD BEGIN TO GRADUALLY RECEDE 
  EARLY NEXT WEEK...BUT IT WILL REMAIN ABOVE FLOOD STAGE THROUGH
  THE END OF MAY.
* AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG
  HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN 
  THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE.

$$

WAC019-220348-
/O.CAN.KOTX.FL.W.0016.000000T0000Z-080522T0800Z/
/FRYW1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE KETTLE RIVER NEAR FERRY
* AT 07:30 PM WEDNESDAY THE STAGE WAS 18.4 FEET 
* FLOOD STAGE IS 18.5 FEET 
* FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE AT 18.4 FEET
  AND HAS BEGUN TO RECEDE.  THE RIVER WILL CONTINUE TO FALL TO 17.4 
  FEET BY SATURDAY.
* AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6.

$$
000 
WGUS86 KOTX 220321 CCA
FLSOTX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
818 PM PDT WED MAY 21 2008...CORRECTED HEADLINES.

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS 
   IN IDAHO...

  MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY
  OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS 
  IN WASHINGTON..

  LAKE COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES
  COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE 
  COUNTIES
  SPOKANE RIVER AT SPOKANE AFFECTING KOOTENAI AND SPOKANE COUNTIES
  ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES

...COOLER TEMPERATURES HAVE SLOWED SNOWMELT RUNOFF CONSIDERABLY 
ACROSS THE INLAND NORTHWEST. MANY RIVERS HAVE CRESTED OR WILL
CREST LATER TONIGHT. EXCEPTIONS ARE THE ST JOE RIVER AT ST MARIES...
AND THE SPOKANE RIVER AT SPOKANE WHERE WATER LEVELS WILL CONTINUE
TO RISE THE REMAINDER OF THE WEEK DUE TO RISING LEVELS OF LAKE 
COEUR DALENE.  THE COOL WEATHER PATTERN WILL CONTINUE THROUGH THE 
END THE WEEK...BUT WATER LEVELS WILL REMAIN AT OR ABOVE FLOOD STAGE 
FOR LAKE COEUR DALENE AND THE SPOKANE RIVER THROUGH THE END OF MAY.

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX

IDC009-079-221518-
/O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/
/SJMI1.2.SM.080517T1733Z.080522T0600Z.000000T0000Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE ST JOE RIVER AT ST MARIES
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 36.9 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 32.5 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.0 FEET BY 
  TONIGHT...BEFORE IT BEGINS TO SLOWLY RECEDE ON THURSDAY. THE RIVER
  WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY.
* AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS
  ST JOE RIVER ROAD MAY BE INUNDATED.

$$

IDC009-055-221518-
/O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/
/COEI1.1.SM.080520T1913Z.080524T0000Z.000000T0000Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  LAKE COEUR DALENE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 2134.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 2133 FEET 
* FORECAST...THE LAKE ELEVATION WILL CONTINUE RISING TO NEAR 2135 FEET BY 
  FRIDAY AFTERNOON...BEFORE SLOWLY RECEDING EARLY NEXT WEEK. THE LAKE
  ELEVATION WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY.

$$

IDC055-079-221518-
/O.CON.KOTX.FL.W.0001.000000T0000Z-080523T2110Z/
/CTLI1.1.SM.080516T2349Z.080519T1745Z.080523T1510Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE COEUR DALENE RIVER AT CATALDO
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 44.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 43.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND IS FORECAST
  TO FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF 
  BASEMENTS. CCC ROAD WIL BEGIN TO BE FLOODED NEAR THE MENNONITE 
  CHURCH.

$$

IDC021-221518-
/O.EXT.KOTX.FL.W.0006.000000T0000Z-080525T1818Z/
/EASI1.1.SM.080519T0207Z.080521T1000Z.080525T1218Z.NR/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE MOYIE RIVER AT EASTPORT
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 9.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET 
* FORECAST...THE RIVER IS FORECAST TO REMAIN ABOVE FLOOD STAGE
  THROUGH AT LEAST SATURDAY NIGHT. 
* AT 10.0 FEET...SEVERAL HOMES ARE FLOODED ON U.S. 95 SOUTH OF 
  EASTPORT. FLOODING OCCURS ON PORTIONS OF MEADOW CREEK ROAD BETWEEN 
  EASTPORT AND MEADOW CREEK.

$$

WAC047-221517-
/O.EXT.KOTX.FL.W.0017.080522T0400Z-080522T1800Z/
/TONW1.1.SM.080522T0400Z.080522T0600Z.080522T1200Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE OKANOGAN RIVER NEAR TONASKET
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 15.0 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER IS FORECAST TO RISE NEAR 15.1 FEET EARLY 
  TONIGHT AND REMAIN NEAR FLOOD STAGE THROUGH THURSDAY MORNING 
  BEFORE SLOWLY RECEDING. 
* AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN 
  OROVILLE AND TONASKET.

$$

IDC055-WAC063-221517-
/O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/
/SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE SPOKANE RIVER AT SPOKANE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 PM WEDNESDAY THE STAGE WAS 27.9 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.4 FEET BY 
  FRIDAY AFTERNOON. THE RIVER SHOULD BEGIN TO GRADUALLY RECEDE 
  EARLY NEXT WEEK...BUT IT WILL REMAIN ABOVE FLOOD STAGE THROUGH
  THE END OF MAY.
* AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG
  HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN 
  THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE.

$$

WAC019-220348-
/O.CAN.KOTX.FL.W.0016.000000T0000Z-080522T0800Z/
/FRYW1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
818 PM PDT WED MAY 21 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE KETTLE RIVER NEAR FERRY
* AT 07:30 PM WEDNESDAY THE STAGE WAS 18.4 FEET 
* FLOOD STAGE IS 18.5 FEET 
* FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE AT 18.4 FEET
  AND HAS BEGUN TO RECEDE.  THE RIVER WILL CONTINUE TO FALL TO 17.4 
  FEET BY SATURDAY.
* AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 21, 10:45 AM PDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 21, 10:45 AM PDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1045 AM PDT WED MAY 21 2008

.SYNOPSIS...
LOW PRESSURE ALOFT WILL REMAIN OVER THE PACIFIC NORTHWEST INTO
THE WEEKEND. A SERIES OF WEATHER DISTURBANCES MOVING THROUGH THIS UPPER
LOW WILL RESULT IN A COOL AND WET WEATHER PATTERN. WHILE COOLER
TEMPERATURES WILL PRODUCE LESS MOUNTAIN SNOW MELT...EXPECT PERIODS
OF LIGHT PRECIPITATION THROUGH INTO EARLY NEXT WEEK.

&&

.DISCUSSION...
UPDATED THE FORECAST TO ADJUST FOR CURRENT SHOWER ACTIVITY. UPPER
LEVEL TROUGH RESIDES OVER EXTREME EASTERN WA AND THE ID PANHANDLE.
CURRENTLY...A COMPLEX OF SHOWERS...ASSOCIATED WITH THE LOW
CENTER...IS SLIDING SOUTH FROM NE WA AND SHOULD CLIP THE
SPOKANE/COEUR DALENE AREA BY MIDDAY AND THEN INTO THE PALOUSE
EARLY THIS AFTERNOON. THE SURFACE TROUGH EXTENDS FROM NE WA INTO
THE COLUMBIA BASIN...WITH GOOD WEST-NORTHWEST WINDS PICKING UP IN
THE LEE OF THE CASCADES. ISOLATED-SCATTERED INSTABILITY SHOWERS
WILL DEVELOP THIS AFTERNOON AND LAST INTO THE EARLY EVENING.
TEMPERATURES WILL BE SLIGHTLY COOLER THAN YESTERDAY. RFOX.

&&

.AVIATION...
MVFR CONDITIONS WITH SC WILL PLAGUE THE KCOE-SFF-KPUW WITH THE
RESIDUAL LOW LEVEL MOISTURE. CIGS SHOULD RISE TO VFR LEVELS BY MID
AFTERNOON DESPITE SCATTERED SHOWERS...ESPECIALLY FOR EXTREME
EASTERN WASHINGTON AND NORTH IDAHO TAF SITES. VFR CONDITIONS
EXPECTED IN THE BASIN AND LEE OF THE CASCADES...INCLUDING KMHW AND
KEAT. SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE TODAY WITH
WINDS 1O TO 20 KTS COMMON THROUGH SUNSET. /RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        59  43  64  46  60  44 /  40  20  20  30  40  30
COEUR DALENE  58  43  65  42  60  43 /  40  20  30  30  50  30
PULLMAN        56  42  61  43  60  42 /  40  20  30  30  50  30
LEWISTON       62  48  66  47  65  49 /  30  20  30  30  40  30
COLVILLE       61  43  67  45  63  43 /  30  20  20  30  50  30
SANDPOINT      57  43  63  43  60  42 /  40  40  30  50  50  30
KELLOGG        51  41  59  42  57  41 /  40  50  30  40  50  30
MOSES LAKE     67  47  73  50  71  48 /  10  10  10  10  20  10
WENATCHEE      65  49  72  51  71  50 /  10  10  10  10  20  10
OMAK           66  40  73  48  71  48 /  10   0  10  20  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, May 21, 6:02 AM PDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
602 AM PDT WED MAY 21 2008

IDZ001>004-026-027-WAZ031>038-041>044-221315-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
602 AM PDT WED MAY 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Washington, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.